Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
Avatar universal

please please I need some advice

I have been on synthroid for 18 years.I went off my synthroid for a month for an uptake and scan.

On Friday I went back on my med. Before I stopped taking the synthroid I found out I was overmedicated and had a bunch of symptoms.

I felt really good while off the med and now 5 days after being back on it I am starting to not feel good again. Can anyone enlighten me as to what is up with my body to cause this. I keep getting heart palps and feeling very lightheaded. When I went off the med for the test I didn't have these symptoms anymore. I am starting to feel like I am overmedicated again. Has anyone experianced this? Thanks so much. I don't see my doctor for another couple of weeks.
10 Responses
Avatar universal
Could be that you are over medicated. What is your TSH level?

Avatar universal
Your body may need to readjust again. Might take time or your dosage may be off.
544862 tn?1244674854
I feel the same as you.  I went off of my Synthroid for 4 days and I feel great!  No head fog, no head pressure, no heart palpatations, more energy!  This is GREAT!  But the doc says to keep taking it.  I was on 75mcg and it was too much, and the 50mcg is not enough.  I just don't know what to do anymore.  The doc said to flip flop, 75 one day and the 50 the next day!  Then the endo said to take just the 50mcg.  Well, that is too low a dosage for me.  
I am beside myself, but feeling really good without the drug!!!
Let me know how it goes for you. I have been on this for one year now.
Thanks,
Linda
Avatar universal
The endo ( that I haven't actually seen yet) put me back on my 88's which is too much for me. She instructed me to take them 5 days and skip 2. When I started back up on them all my symptoms came back. I was overmedicated by my gp for about 4 years now. Would the 88's cause this just by taking them for 5 days? Today is my off day and I am curious to see if I will feel good today. I don't understand why she didn't give me a new script for a 75 or 50. I have always been on synthroid and never had an issue with it until my dr overmedicated me. This is so frustrating, just wanted to know if you guys have had an issue with going back on and if I would do better cutting my pills in 1/2 for a while and going back up slowly.

Thanks for your responses, please tell me your what your experiances have been.
291645 tn?1445342170
Was headaches one of your symptoms while on the Synthroid? I ask cause I am having right sided pain and numbness, the pain is in my jaw area and around just my right eye...I take 125 mcg. of Syn.for cancer suppression.
This thyroid business is draining me.
I hope you get to feeling better soon.
Margie
Avatar universal
I have a variety of symptoms and they are mostly on my right side too. Headaches are not too bad but the blurry vision in my right eye, right ear fullness and ringing right side of jaw clicks and I have had chronic pain in my right shoulder blade and neck for 4 years. I have had every test imaginable for that and am now getting pain shots which are not helping. I was feeling great for a couple of weeks off the synthroid and now that I am back on I am feeling bad again. I just wondered if the synthroid is causing an issue although my body has never had a problem with it before. I am drained too. I only hope this endo will know more than my gp and will listen to me.
544862 tn?1244674854
I too feel so much better not taking the Synthroid.  My regular doctor had overmedicated me and cut me back to 75mcg one day (75 is too strong) and 50mcg (50 is too low) every other day.  Since I have not had either dose since last Friday, I have more energy, my head doesn't hurt, my upper stomach has stopped cramping, etc. etc.

I went to a new Endo doctor on Tues. and she says to keep on taking the medication and that my symptoms have nothing to do with the Synthroid.  Then why do I feel so much worse while taking Synthroid.  She said it had not gotten into my system yet.  How can that be?  I have been taking it since Jan. 2008.  That is Eleven months!!!

Why can't they give me something else instead of this Synthroid/Levothyroxine???
Because I feel so bad and cannot function while I am on it.  I know I have to take it, because my cholesterol and tryglycerides will rise again.  It is a no win situation!!!!!!!

Thanks,
Linda
Avatar universal
I was wondering if my symptoms are because I am so hypo right now but if you have been on meds since jan then that worries me a bit. It's funny how a lot of the symptoms of hypo and being overmedicated and being hyper are the same. I have a bunch of symptoms now being hypo from being off my med as I did for the past couple of years being overmedicated.

I am hoping within the next couple of weeks some of this will just go away.

I am wonderiing if anyone else gets heart palps when they are very hypo. It worries me a bit because i was overmedicated so long with tachy attacks and I have been reading that having thyrotoxicosis can cause heart damage. Does anyone know anything about that or does anyone else get heart palps or heart rates over 110 while being hypo?

My endos office called and told me to try to take my 88's every other day instead of skipping 2 days a week. To me that just seems to be prolonging my levels getting to where they need to be. I don't know why she just didn't call me in a script for the 75's.
544862 tn?1244674854
Wow. Your simptoms are sounding exactley like mine.  One dosage is too high and the other is too low.  The 75mcg makes me hyperthyroid and the 50mcg makes me hypothyroid.  I am suppose to alternate doseages each day...and I am so afraid.  I went off for a week and felt GREAT.  Here I go again, but maybe it will be better!

Linda
Avatar universal
How about posting your actual thyroid test results?  That way you might get a lot more input as to your situation.  If you haven't gotten tested for free T3 and free T4, that would be a good idea also.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.